MAUDE Adverse Event Report: BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC
Catalog Number 302437
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
The user complaints about pink particles coming loose from the pink casing.This is shown directly and also in the syringe which is connected to the needle.This occurred several times already.Additional info: we now have additional information that we would like to bring to your attention.Please see the attached pictures of the pink needles.When the liquid is sucked up with the needle, pink particles enter the liquid, which can have serious consequences for the patient.Because of this, the hospital is compelled to stop using the product immediately.I received two packaged needles from our client to determine the reason for the complaint.I noticed that both needles are missing pink particles.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 302437 and lot number 2503005.The review did not reveal any abnormalities detected during the production process that could have contributed to the reported defect, and all quality tests were found to be within specification.To aid in the investigation of this issue, three (3) pictures and two (2) used physical samples were received for evaluation by our quality team.As the reported information indicates ¿pink particles¿ missing from the hub, we attempted to draw distilled water using the samples in order to evaluate the presence of pink particles inside; however, no pink particles were observed.Both of the needles were microscopically examined and no loose pink particles were found.Additionally, three (3) pictures were received.Two of them refer to the two eclipse needles used and claimed.Both pictures appear to highlight ¿pink particles¿ as described by the client, but unfortunately, no pink particles can be observed in the pictures themselves.The defect could not be confirmed after the sample examination, as we were unable to reproduce the loss of pink particles from the hub.There were no issues found during the production process that could have contributed to this reported defect.Furthermore, we would like to inform you that the hub material has not been changed.Based on the preventive measures in place, we believe the probability of any manufacturing defect is very low with an unlikely chance of recurrence.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
(b)(6) 2025: was there any harm/serious injury to patient? if yes, please provide detailed information.No, the hospital identified this issue promptly and immediately discontinued the product¿s application.

Brand Name
ECLIPSE SMARTSLIP
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23466238
Report Number3002682307-2025-00127
Device Sequence Number8879763
Product Code FMI
UDI-Device Identifier00382903024377
UDI-Public(01)00382903024377(11)250226(17)300228(10)2503005
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number302437
Device Lot Number2503005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown